Sponsored Links
Results 1 to 2 of 2
  1. #1
    hopeful26 is offline Junior Member 510 points
    Join Date
    Oct 2007
    Posts
    35
    Downloads
    0
    Uploads
    0
    Thanks
    0
    Thanked 0 Times in 0 Posts

    does anyone know why?

    Advertisements



    In the kaplan internal medicine books it says.. one of the indications of aspirin intoxication might be an increased PT, which is a measure of the external pathway. I dont understand how increased PT is indicitive of aspirin intoxication, i mean i think that the bleeding time should be increased? Does anyone have any ideas as to why this is ? thank you....

  2. #2
    vadimk is offline Member
    Join Date
    Mar 2003
    Posts
    275
    Downloads
    0
    Uploads
    0
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Actually a very tricky question...

    Absolutely the bleeding time would be elevated.

    But salicylates such as aspirin have a second effect as well.

    They inhibit vitamin K epoxide reductase so that there's is less active vitamin K in order to make the vitamin k depndent factors. (3,7,9,10 protein C and S). Of course factor 7 is the major factor in the PT pathway.

    This is actually a very difficult biochem question...

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •